Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A Riccati solution for Burgers' equation


Author: Ervin Y. Rodin
Journal: Quart. Appl. Math. 27 (1970), 541-545
DOI: https://doi.org/10.1090/qam/259394
MathSciNet review: 259394
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: In the last few years a one-dimensional, time-dependent and nonlinear approximation to the Navier-Stokes equations, (1) below, has found applications in fields as diverse as number theory, gas dynamics, heat conduction, elasticity, etc. Probably the most important reason for this is that the complete and explicit solution of this equation became known in 1950. That solution, however, applies only to the homogeneous part of Eq. (1). In an attempt to tackle the nonhomogeneous case, we relate Eq. (1) to a Riccati equation, through a similarity transformation. Via this route, it is shown that solutions to the nonhomogeneous equation can be obtained.


References [Enhancements On Off] (What's this?)


Additional Information

DOI: https://doi.org/10.1090/qam/259394
Article copyright: © Copyright 1970 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website